MAUDE Adverse Event Report: QUEST MEDICAL, INC. RLV-2100 VACUUM RELIEF VALVE; CARDIOPULMONARY SUCTION CONTROL DEVICE

QUEST MEDICAL, INC. RLV-2100 VACUUM RELIEF VALVE; CARDIOPULMONARY SUCTION CONTROL DEVICE
Model Number 4103202
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 10/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There are no more devices of the same lot remaining in inventory for evaluation.Quest medical, inc.Has limited information related to the patient's medical history and is unable to form an opinion as to the relevancy of the patient's history to the event reported.Quest medical, inc.Defers to the patient's physician regarding medical history.
 
Event or Problem Description
The distributor reported an issue one of their customers encountered during use of the cardiopulmonary suction control device.The report stated the device was part of a "sucker line", a negative pressure line used during an ecmo procedure.The report stated that the one-way valve was stuck open, and to resolve the issue a cap was placed on the negative pressure release and another valve was placed proximal to the open valve.The report stated that blood was lost that required a blood transfusion to the patient and an acute pressure drop was observed as a result of the alleged event.The report was completed and no further patient impact was reported.The device was discarded by the end-user and not returned to the distributor or manufacturer for evaluation.The device is a cardiopulmonary suction control device sold in bulk, non-sterile form to the distributor for additional processing prior to end-use.
 
Additional Manufacturer Narrative
The device was not returned to the manufacturer for evaluation.There were no more devices of the same lot remaining in inventory for evaluation.The device history record for the lot was reviewed and no devices were rejected and no specific manufacturing yield issues were reported similar to the reported complaint condition.

Brand Name
RLV-2100 VACUUM RELIEF VALVE
Common Device Name
CARDIOPULMONARY SUCTION CONTROL DEVICE
Manufacturer (Section D)
QUEST MEDICAL, INC.
one allentown parkway
allen TX 75002
MDR Report Key6100637
Report Number1649914-2016-00055
Device Sequence Number293791
Product Code DWD
UDI-Device Identifier20634624413225
UDI-Public20634624413225
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K864503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number4103202
Device Lot Number050562
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/14/2016
Supplement Report FDA Received Date12/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;